Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 27, 2022, 10:37 PM CDT for Williamson County, Texas. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2022, 10:37 PM CDT (03:37 UTC)
- Expired
- Aug 28, 2022, 12:30 AM CDT
- In force
- 113 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 47 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 10:59 PM CDT | FLASH FLOOD | 3 Nw Brushy Creek, TX | LOW WATER CROSSINGS FLOODED AND CLOSED AT BRUSHY CREEK AND KRIENKE RANCH RD AS WELL AS PEGGY GARNER PARK AND PEACH TREE LN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
726
WGUS54 KEWX 280337
FFWEWX
TXC491-280530-
/O.NEW.KEWX.FF.W.0012.220828T0337Z-220828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1037 PM CDT Sat Aug 27 2022
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
South Central Williamson County in south central Texas...
* Until 1230 AM CDT.
* At 1037 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
3 and 5 inches of rain have fallen. The expected rainfall rate is
2 to 3 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Austin, Round Rock, Cedar Park, Anderson Mill, Leander and Brushy
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3058 9781 3058 9773 3054 9773 3052 9774
3050 9776 3048 9777 3047 9779 3045 9781
3045 9782 3045 9783 3046 9783 3047 9784
3047 9785 3048 9785 3050 9786 3052 9784
3055 9783
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
YURA2 follow-up statements
915
WGUS74 KEWX 280500
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1200 AM CDT Sun Aug 28 2022
TXC491-280530-
/O.CON.KEWX.FF.W.0012.000000T0000Z-220828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
1200 AM CDT Sun Aug 28 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT SUNDAY
FOR SOUTH CENTRAL WILLIAMSON COUNTY...
At 1200 AM CDT, Gauge reports indicated between 4 and 7 inches of
rain have fallen. Flash flooding is already occurring. Despite
rainfall ending it will take some time for flooding in creeks and
low water crossings to recede.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Cedar Park and Brushy Creek.
This includes the following streams and drainages...
Brushy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3058 9781 3058 9773 3054 9773 3052 9774
3050 9776 3048 9777 3047 9779 3045 9781
3045 9782 3045 9783 3046 9783 3047 9784
3047 9785 3048 9785 3050 9786 3052 9784
3055 9783
FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5 INCHES IN 1 HOUR
$$
RUNYEN048
WGUS74 KEWX 280527
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1227 AM CDT Sun Aug 28 2022
TXC491-280537-
/O.EXP.KEWX.FF.W.0012.000000T0000Z-220828T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Williamson TX-
1227 AM CDT Sun Aug 28 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM CDT EARLY THIS MORNING
FOR SOUTH CENTRAL WILLIAMSON COUNTY...
Flood waters are receding and the heavy rain has ended. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures and use caution along Brushy Creek.
LAT...LON 3058 9781 3058 9773 3054 9773 3052 9774
3050 9776 3048 9777 3047 9779 3045 9781
3045 9782 3045 9783 3046 9783 3047 9784
3047 9785 3048 9785 3050 9786 3052 9784
3055 9783
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 7:33 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 27, 7:33 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 733 PM CDT Sat Aug 27 2022 ...New UPDATE... .UPDATE... Issued at 731 PM CDT Sat Aug 27 2022 Did a quick update on the POP for the next few hours based on current radar and the isolated showers that are persisting past 7 PM. The 20 POP is carried up til 9PM at which time most showers should be dissipated. && .SHORT TERM... (Tonight through Sunday night) Issued at 215 PM CDT Sat Aug 27 2022 Partly cloudy skies are currently prevailing across South-Central Texas this afternoon with light south/southeasterly winds in place. Temperatures are in the upper 80s to middle 90s across the area. Latest visible satellite imagery some areas of congested cumulus clouds across Llano and Burnet Counties with some more smaller towers near Comal and Gonzales County. Have seen a few echoes on area radars associated with this and the threat for isolated to widely scattered showers and perhaps a thunderstorm will continue through the late afternoon hours for mainly the eastern two-thirds of the area. Activity should diminish this evening with the overnight period expected to be dry. Low clouds should impact the central portions of the areas with lows in the 70s. Rain chances will remain confined to the eastern areas once again tomorrow with highs back in the lower to upper 90s for most locations. && .LONG TERM... (Monday through Saturday) Issued at 215 PM CDT Sat Aug 27 2022 Next week will become more unsettled across South-Central Texas with higher daily rain and storm chances compared to this weekend. A col looks to be positioned over the region on Monday as a shear axis shapes up across the western-northwestern Gulf of Mexico. This shear axis offshore helps pump higher moisture levels into the region with the PWATs increasing to 1.8 to 2.2 inches from generally north to south into Monday afternoon. The highest rain chances during Monday afternoon likely favors the coastal plains with lower chances to the west. The combination of persistent above average moisture levels, broad troughing aloft in-between the offshore shear axis and another weak mid to upper level disturbance across west Texas, and a frontal boundary moving into North-Central Texas helps to promote at least medium (40-60%) rain and storm chances for the duration of the long term period. Activity will generally be mesoscale driven, especially along any boundaries, and the details will become ironed out as we get closer in time. Additionally, expect lulls at times in terms of activity. Overall, the week ahead looks to be a good opportunity for more beneficial rain where the GFS and ECMWF ensemble mean guidance across the region show a solid 1 to 2 inches of rain. Convective processes may result in locally heavy rain and gusty winds at times. As the case for most rain events across our region, locally higher amounts will occur in some spots while others may lose out and receive little. Monday will likely trend as the warmest day within the long term as the higher moisture levels just begin to pump into portions of the area while sun will be more prevalent than clouds during Monday afternoon across the western areas. Afternoon highs then lower into the upper 80s to low 90s for majority of the area through mid to late week given more cloud cover and the persistent area wide rain chances. While conditions are to stay humid at night, the overnight lows look to gradually fall as well with mid to upper 60s trending across the Hill Country and the low 70s elsewhere. && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Sat Aug 27 2022 Some pop up showers continue at this hour but all have been avoiding the TAF locations so far. Still an outside small chance of an evening SH getting close to AUS, but have left out of the TAF for now. Focus overnight will shift to the possibility of MVFR at SAT/SSF/AUS. Model guidance is showing formation around dawn and along with persistence have kept it prevailing at SAT/SSF with a tempo ground at AUS. Mentioned just sct low clouds at DRT as it looks like any MVFR should be east of the airport. POP is too small to mention in the Sunday afternoon timeframe but just like today a few pop up SH could ultimately affect AUS/SAT/SSF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 96 76 98 76 / 20 20 20 10 Austin Bergstrom Intl Airport 96 76 96 76 / 20 20 20 10 New Braunfels Muni Airport 95 76 96 76 / 20 20 20 10 Burnet Muni Airport 95 75 96 75 / 20 20 10 0 Del Rio Intl Airport 95 77 96 78 / 10 10 10 10 Georgetown Muni Airport 95 76 96 76 / 20 20 10 10 Hondo Muni Airport 94 76 95 77 / 20 10 10 10 San Marcos Muni Airport 96 75 96 75 / 20 20 20 10 La Grange - Fayette Regional 95 75 96 75 / 30 20 30 10 San Antonio Intl Airport 95 76 95 77 / 20 20 20 10 Stinson Muni Airport 95 77 96 77 / 20 10 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...09 Long-Term...Gale Aviation...09
Hazardous weather outlook, Aug 27, 3:53 AM CDT, 18 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 353 AM CDT Sat Aug 27 2022 TXZ171>173-183>194-202>209-217>225-228-281000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 353 AM CDT Sat Aug 27 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 2 hr |
| Aug 27, 10:25 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 110 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.